×

zbMATH — the first resource for mathematics

Statistical convergence in function spaces. (English) Zbl 1242.40003
Summary: We study statistical versions of several classical kinds of convergence of sequences of functions between metric spaces (Dini, Arzelà, and Alexandroff) in different function spaces. Also, we discuss a statistical approach to recently introduced notions of strong uniform convergence and exhaustiveness.

MSC:
40A30 Convergence and divergence of series and sequences of functions
40A35 Ideal and statistical convergence
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] C. Arzelà, “Intorno alla continuità della somma di infinite funzioni continue,” Rendiconti Accademia Delle Scienze Dell’istituto Di Bologna, pp. 79-84, 1883-1884, Opere, UMI, Vol. I, Ediz. Cremonese, pp. 215-220, 1992.
[2] C. Arzelà, “Sulle serie di funzioni,” Memorie della R. Accademia delle Scienze dell’Istituto di Bologna, vol. 5, no. 8, pp. 131-186, 701-744, 1899-1900, Opere, UMI, Vol. II, Ediz. Cremonese, 1992, pp. 407-466, 467-510.
[3] E. Borel, Lecons sur les Functions de Variables Réelles et les Développements en Séries de Polynômes, Gauthie-Villars, Paris, France, 1905. · JFM 36.0435.01
[4] R. G. Bartle, “On compactness in functional analysis,” Transactions of the American Mathematical Society, vol. 79, pp. 35-57, 1955. · Zbl 0064.35503 · doi:10.2307/1992835
[5] P. S. Alexandroff, Einführung in die Mengenlehre und die Theorie der reellen Funktionen, Deutscher Verlag der Wissenschaften, Berlin, Germany, 1956, (Translated from the 1948 Russian edition). · Zbl 0071.38304
[6] A. Caserta, G. Di Maio, and L’. Holá, “Arzelà’s theorem and strong uniform convergence on bornologies,” Journal of Mathematical Analysis and Applications, vol. 371, no. 1, pp. 384-392, 2010. · Zbl 1202.54004 · doi:10.1016/j.jmaa.2010.05.042
[7] N. Dunford and J. T. Schwartz, Linear Operators, Part I: General Theory, Interscience Publishers, New York, NY, USA, 3rd edition, 1966. · Zbl 0146.12601
[8] G. Beer and S. Levi, “Strong uniform continuity,” Journal of Mathematical Analysis and Applications, vol. 350, no. 2, pp. 568-589, 2009. · Zbl 1161.54003 · doi:10.1016/j.jmaa.2008.03.058
[9] A. Caserta and L. D. R. Ko\vcinac, “On statistical exhaustiveness,” . Submitted.
[10] J. L. Kelley, General Topology, D. Van Nostrand Company, Princeton, NJ, USA, 1955. · Zbl 0066.16604
[11] V. Gregoriades and N. Papanastassiou, “The notion of exhaustiveness and Ascoli-type theorems,” Topology and its Applications, vol. 155, no. 10, pp. 1111-1128, 2008. · Zbl 1141.26001 · doi:10.1016/j.topol.2008.02.005
[12] H. Hogbe-Nlend, Bornologies and Functional Analysis, North-Holland Publishing Co., Amsterdam, The Netherlands, 1977. · Zbl 0359.46004
[13] S.-T. Hu, “Boundedness in a topological space,” Journal de Mathematiques Pures et Appliquees, vol. 28, pp. 287-320, 1949. · Zbl 0041.31602
[14] G. Beer, “The Alexandroff property and the preservation of strong uniform continuity,” Applied General Topology, vol. 11, no. 2, pp. 117-133, 2010. · Zbl 1252.54004
[15] A. Caserta, G. Di Maio, and L’. Holá, “(Strong) weak exhaustiveness and (strong uniform) continuity,” Filomat, vol. 24, no. 4, pp. 63-75, 2010. · Zbl 1265.54027 · doi:10.2298/FIL1004063C
[16] A. Caserta, G. Di Maio, and L. D. R. Ko\vcinac, “Bornologies, selection principles and function spaces,” Topology and its Applications. In press. · Zbl 1253.54021
[17] A. Zygmund, Trigonometric Series, Cambridge University Press, Cambridge, UK, 2nd edition, 1979. · JFM 58.0296.09
[18] H. Fast, “Sur la convergence statistique,” Colloquium Mathematicum, vol. 2, pp. 241-244, 1951. · Zbl 0044.33605 · eudml:209960
[19] H. Steinhaus, “Sur la convergence ordinaire et la convergence asymptotique,” Colloquium Mathematicum, vol. 2, pp. 73-74, 1951.
[20] G. Di Maio and L. D. R. Ko\vcinac, “Statistical convergence in topology,” Topology and its Applications, vol. 156, no. 1, pp. 28-45, 2008. · Zbl 1155.54004 · doi:10.1016/j.topol.2008.01.015
[21] H. \cCakalli, “Slowly oscillating continuity,” Abstract and Applied Analysis, vol. 2008, Article ID 485706, 5 pages, 2008. · Zbl 1153.26002 · doi:10.1155/2008/485706 · eudml:54943
[22] S. Aytar and S. Pehlivan, “Statistically monotonic and statistically bounded sequences of fuzzy numbers,” Information Sciences, vol. 176, no. 6, pp. 733-744, 2006. · Zbl 1089.40001 · doi:10.1016/j.ins.2005.03.015
[23] J. A. Fridy, “On statistical convergence,” Analysis, vol. 5, no. 4, pp. 301-313, 1985. · Zbl 0588.40001
[24] T. , “On statistically convergent sequences of real numbers,” Mathematica Slovaca, vol. 30, no. 2, pp. 139-150, 1980. · Zbl 0437.40003 · eudml:34081
[25] A. V. Arhangel’skiĭ, Topological Function Spaces, Kluwer Academic Publishers, Dodrecht, The Netherlands, 1992.
[26] R. Engelking, General Topology, Heldermann Verlag, Berlin, Germany, 1989. · Zbl 0684.54001
[27] R. A. McCoy and I. Ntantu, Topological Properties of Spaces of Continuous Functions, Lecture Notes in Mathematics, vol. 1315, Springer-Verlag, Berlin, Germany, 1988. · Zbl 0647.54001
[28] U. Dini, Fondamenti per la Teorica delle Funzioni di Variabili Reali, T. Nistri, T. Nistri, Italy, 1878, [UMI, 1990]. · JFM 10.0274.01
[29] E. W. Hobson, The Theory of Functions of a Real Variable and the Theory of Fourier’s Series, vol. 2, Cambridge University Press, Cambridge, UK, 2nd edition, 1926. · JFM 52.0237.02
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.